Alert archive / Texas / Wind Chill Watches in 2011
Wind Chill Watch 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill watch at Feb 1, 2011, 12:18 PM CST for 8 counties in Texas. It took effect at Feb 2, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 12:18 PM CST (18:18 UTC)
- In effect from
- Feb 2, 2011, 6:00 PM CST
- Expired
- Feb 2, 2011, 8:03 AM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS44 KBRO 011818 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1218 PM CST TUE FEB 1 2011 ...WIND CHILL VALUES TO PLUMMET IN WAKE OF ARCTIC COLD SNAP... .AN ARCTIC AIR MASS WILL SPREAD OVER DEEP SOUTH TEXAS TONIGHT AND WEDNESDAY NIGHT. BELOW FREEZING TEMPERATURES WILL COMBINE WITH NORTH WINDS TO DRIVE WIND CHILL VALUES DOWN INTO THE TEENS FOR SEVERAL HOURS TONIGHT AND ALSO MOST LIKELY WEDNESDAY NIGHT. TXZ248>257-020400- /O.NEW.KBRO.WC.W.0001.110202T0600Z-110202T1500Z/ /O.NEW.KBRO.WC.A.0001.110203T0400Z-110203T1800Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1218 PM CST TUE FEB 1 2011 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... ...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. A WIND CHILL WATCH HAS ALSO BEEN ISSUED. THIS WIND CHILL WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. WIND CHILL VALUES WILL DECREASE INTO THE TEENS FOR MOST IF NOT ALL OF DEEP SOUTH TEXAS FOR A FEW HOURS FROM AROUND MIDNIGHT THROUGH WEDNESDAY AT DAWN. WIND CHILL VALUES ACROSS NORTHERN AND INLAND AREAS MAY REMAIN BELOW 20 DEGREES FOR A FEW HOURS LONGER... FROM BEFORE MIDNIGHT THROUGH MID WEDNESDAY MORNING. SIMILAR CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AS AN ARCTIC AIR MASS RETAINS ITS ICY GRIP ON DEEP SOUTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF NOT PROTECTED...AND COULD DIE. A WIND CHILL WATCH MEANS DANGEROUS WIND CHILL INDEX VALUES... GENERALLY 20 OR BELOW...ARE POSSIBLE FOR AT LEAST 3 HOURS IN THE NEXT DAY OR TWO. RESIDENTS SHOULD PREPARE FOR VERY COLD WEATHER. PROTECTIVE CLOTHING SUCH AS SWEATERS AND JACKETS IS RECOMMENDED. && $$
3 follow-up statements
905 WWUS44 KBRO 020340 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 940 PM CST TUE FEB 1 2011 ...VERY COLD WIND CHILL VALUES WILL DEVELOP IN LATE TONIGHT AS ARCTIC AIR CONTINUES TO SPILL INTO DEEP SOUTH TEXAS... .AN ARCTIC AIR MASS WILL CONTINUE TO SPREAD OVER DEEP SOUTH TEXAS TONIGHT AND WEDNESDAY NIGHT. BELOW FREEZING TEMPERATURES WILL COMBINE WITH NORTH WINDS TO DRIVE WIND CHILL VALUES DOWN INTO THE TEENS FOR LATE TONIGHT INTO WEDNESDAY MORNING AS WELL AS WEDNESDAY EVENING INTO THURSDAY. TXZ248>257-021145- /O.EXT.KBRO.WC.W.0001.110202T0600Z-110202T1800Z/ /O.EXT.KBRO.WC.A.0001.110203T0000Z-110203T2100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 940 PM CST TUE FEB 1 2011 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST WEDNESDAY... ...WIND CHILL WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON CST WEDNESDAY. THE WIND CHILL WATCH IS NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. WIND CHILL VALUES WILL DECREASE INTO THE TEENS FOR MOST IF NOT ALL OF DEEP SOUTH TEXAS FOR SEVERAL HOURS FROM AFTER MIDNIGHT TONIGHT THROUGH LATE WEDNESDAY MORNING. WIND CHILL VALUES ACROSS NORTHERN AND INLAND AREAS WILL REMAIN BELOW 20 DEGREES FROM MIDNIGHT THROUGH EARLY WEDNESDAY AFTERNOON. SLIGHTLY COLDER CONDITIONS ARE EXPECTED WEDNESDAY EVENING THROUGH THURSDAY AS THE ARCTIC AIR MASS RETAINS ITS ICY GRIP ON DEEP SOUTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF NOT PROTECTED...AND COULD DIE. A WIND CHILL WATCH MEANS DANGEROUS WIND CHILL INDEX VALUES... GENERALLY 20 OR BELOW...ARE POSSIBLE FOR AT LEAST 3 HOURS IN THE NEXT DAY OR TWO. RESIDENTS SHOULD PREPARE FOR VERY COLD WEATHER. PROTECTIVE CLOTHING SUCH AS SWEATERS AND JACKETS IS RECOMMENDED. DANGEROUSLY COLD CONDITIONS ARE EXPECTED. ELDERLY OR INFIRM RESIDENTS SHOULD REMAIN INDOORS UNTIL IT WARMS UP. RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING TO SCHOOL. && $$ CASTILLO
487 WWUS44 KBRO 020954 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 354 AM CST WED FEB 2 2011 ...VERY COLD WIND CHILL VALUES THIS MORNING AS ARCTIC AIR CONTINUES TO SPILL INTO DEEP SOUTH TEXAS... .AN ARCTIC AIR MASS WILL CONTINUE TO SPREAD OVER DEEP SOUTH TEXAS TODAY. BELOW FREEZING TEMPERATURES WILL COMBINE WITH NORTH WINDS TO DRIVE WIND CHILL VALUES DOWN INTO THE TEENS THIS MORNING AS WELL AS WEDNESDAY EVENING INTO THURSDAY. TXZ248>257-022100- /O.CON.KBRO.WC.W.0001.000000T0000Z-110202T1800Z/ /O.CON.KBRO.WC.A.0001.110203T0000Z-110203T2100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 354 AM CST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. WIND CHILL VALUES WILL DECREASE INTO THE TEENS FOR MOST IF NOT ALL OF DEEP SOUTH TEXAS FOR SEVERAL HOURS THROUGH LATE THIS MORNING. WIND CHILL VALUES ACROSS NORTHERN AND INLAND AREAS WILL REMAIN BELOW 20 DEGREES THROUGH EARLY THIS AFTERNOON. SLIGHTLY COLDER CONDITIONS ARE EXPECTED WEDNESDAY EVENING THROUGH THURSDAY AS THE ARCTIC AIR MASS RETAINS ITS ICY GRIP ON DEEP SOUTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF NOT PROTECTED...AND COULD DIE. A WIND CHILL WATCH MEANS DANGEROUS WIND CHILL INDEX VALUES... GENERALLY 20 OR BELOW...ARE POSSIBLE FOR AT LEAST 3 HOURS IN THE NEXT DAY OR TWO. RESIDENTS SHOULD PREPARE FOR VERY COLD WEATHER. PROTECTIVE CLOTHING SUCH AS SWEATERS AND JACKETS IS RECOMMENDED. DANGEROUSLY COLD CONDITIONS ARE EXPECTED. ELDERLY OR INFIRM RESIDENTS SHOULD REMAIN INDOORS UNTIL IT WARMS UP. RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING TO SCHOOL. && $$
585 WWUS44 KBRO 021403 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 803 AM CST WED FEB 2 2011 ...HAZARDOUS WIND CHILL VALUES FOR DEEP SOUTH TEXAS TONIGHT... .AN ARCTIC AIR MASS WILL CONTINUE TO SPREAD OVER DEEP SOUTH TEXAS TODAY. BELOW FREEZING TEMPERATURES WILL COMBINE WITH NORTH WINDS TO DRIVE WIND CHILL VALUES DOWN INTO THE TEENS WEDNESDAY EVENING INTO THURSDAY. TXZ248>257-021800- /O.UPG.KBRO.WC.A.0001.110203T0000Z-110203T2100Z/ /O.NEW.KBRO.WC.W.0002.110203T0000Z-110203T2100Z/ /O.CON.KBRO.WC.W.0001.000000T0000Z-110202T1800Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 803 AM CST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. COLD CONDITIONS ARE EXPECTED WEDNESDAY EVENING THROUGH THURSDAY AS AN ARCTIC AIR MASS RETAINS ITS ICY GRIP ON DEEP SOUTH TEXAS. WIND CHILL VALUES WILL DECREASE INTO THE TEENS IN EASTERN SECTIONS AND TO SINGLE DIGITS INLAND AND NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF NOT PROTECTED...AND COULD DIE. && $$
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill watch went out at Feb 1, 9:23 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 1, 9:23 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
923 AM CST TUE FEB 1 2011
.UPDATE...
TWEAKED TEMP FORECAST TO REFLECT SLOWLY FALLING TEMPS THROUGH THE
DAY. ALSO LOADED NAM WINDS WHICH COVERED CURRENT TRENDS WELL. WILL
HOLD ON TO THE WIND ADVISORY A BIT LONGER IN CASE STRONGER WINDS
ALOFT MIX DOWN BEFORE MUCH COLDER AIR SLIDES IN AT THE SURFACE.
ONLY OTHER CONSIDERATION WILL BE WIND CHILL PRODUCTS FOR
TONIGHT...WHICH SHOULD BE DETERMINED BY THE AFTERNOON FORECAST
PACKAGE.
&&
.AVIATION...
A WIND ADVISORY IS STILL IN EFFECT FOR ALL OF DEEP SOUTH TEXAS...AND
A FEW STRONGER NORTHWEST GUSTS TO 40 OR 45 MPH WILL BE POSSIBLE
ALONG THE COAST FOR THE NEXT FEW HOURS. OTHERWISE...A BREEZY TO
WINDY DAY AHEAD WITH PARTLY CLOUDY SKIES THIS AFTERNOON BEFORE
MUCH COLDER AIR SETS UP OVERCAST SKIES POSSIBLY LOWERING TO MVFR
OVERNIGHT.
&&
.MARINE...
TODAY THROUGH 6 PM WEDNESDAY...TWEAKED NEAR TERM SEAS DOWN A BIT
TO REFLECT LOWER WAVE HEIGHTS NEARSHORE INITIALLY DUE TO POOR
NORTHWEST FETCH. GALE WARNING STILL LOOKS GOOD FOR THIS AFTERNOON.
NEW NAM WINDS LOADED FOR SHORT TERM REFLECT CURRENT TRENDS WELL.
WEDNESDAY NIGHT THROUGH SATURDAY...COASTAL TROUGH DEVELOPING JUST
OFFSHORE WILL GET COMPRESSED BY POLAR HIGH MOVING INTO TEXAS.
GRADIENT BETWEEN THESE WILL CONTINUE TO PRODUCE WINDS OF AT LEAST
20 KNOTS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. LONG EXTENT SMALL
CRAFT ADVISORIES ARE ANTICIPATED...WITH CONDITIONS FINALLY
STARTING TO IMPROVE SATURDAY MORNING. LONG TERM GUSTY WINDS WILL
KEEP SEAS ABOVE 8 FEET FOR THE FORECAST PERIOD.
&&
.FIRE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH DEEP SOUTH
TEXAS TODAY...BRINGING MUCH DRIER AIR WITH STRONG WIND THROUGH EARLY
TUES AFTERNOON. THE COMBINATION OF STRONG NORTHWEST WINDS AND
RELATIVE HUMIDITY VALUES CRASHING INTO THE LOWER 20S AND UPPER TEENS
WILL RESULT IN ENHANCED RISK FOR WILDFIRE SPREAD. A RED FLAG WARNING
IS IN EFFECT TODAY AS FUELS REMAIN CURED ACROSS MOST OF THE AREA.
&&
.PREV DISCUSSION... /ISSUED 537 AM CST TUE FEB 1 2011/
SHORT TERM...THE COLD FRONT HAS STARTED TO PUSH INTO THE
NORTHWESTERN PORTIONS OF THE BRO CWA EARLY THIS MORNING WITH WINDS
AT LRD ALREADY NW AT 25G35KTS. THIS COLD FRONT WILL CLEAR THROUGH
THE REGION BY THE MID TO LATE MORNING HOURS WITH A MUCH STRONGER
NORTHWEST SURFACE FLOW TO SPREAD OVER THE REGION. THE 00Z BRO
SOUNDING AHEAD OF THIS FRONT INDICATED A PRETTY PARCHED AND STABLE
ATMS IN PLACE OVER THE AREA WITH A PWAT OF 0.86 INCHES AND A CAPE
OF 260 J/KG. EXPECT THE CONV POTENTIAL TO BE PRETTY LIMITED THIS
MORNING WITH SOME ISOLD SHOWERS POSSIBLY SKIRTING THE EXTREME
NORTHERN PORTIONS OF THE BRO CWA. HOWEVER AT THIS TIME WILL LEAVE
ONLY SOME 10 % POPS IN PLACE OVER THE AREA THROUGHOUT THE FIRST
PERIOD. THE TEMPS WILL BE FALLING STEADILY THROUGH THE DAY AS THE
CAA KICKS IN FROM THE NORTH. THE STRONG PGF IN THE WAKE OF THE
FRONT WILL PUSH THE SURFACE FLOW UP TO WIND ADVISORY CRIT AND WILL
POST THIS ADVISORY ACROSS THE ENTIRE AREA. THE STRONG N-NW FLOW
TODAY WILL SET THE STAGE FOR A VERY COLD MORNING TOMORROW. BOTH
THE MAV AND MET GUIDANCE FOR TOMORROW MORNING GOES BELOW FREEZING
ACROSS THE BOARD FOR THE DEEP SOUTH TX SITES. SO WILL UPGRADE THE
FREEZE WATCH TO A FREEZE/HARD FREEZE WARNING FOR TONIGHT. THE
OVERALL SITUATION WILL NOT IMPROVE MUCH THROUGHOUT THE DAY WED AS
THE STRONG CAA CONTINUES. THE OVERALL TEMPS WILL STRUGGLE TO REACH
ABOVE THE FREEZING MARK ON WED WITH ANOTHER ROUND OF FREEZING
TEMPS LIKELY ONCE AGAIN FOR WED NIGHT. HAVE POSTED ANOTHER
FREEZE/HARD FREEZE WATCH FOR THE ENTIRE AREA FOR WED NIGHT/THURS
MORNING IN PREPARATION FOR THIS. MAV AND MET TEMPS ARE IN
GENERALLY GOOD AGREEMENT IN THE HANDLING OF THE FREEZING TEMPS IN
THE SHORT TERM AND WILL STICK PRETTY CLOSE TO THIS OVERALL TREND
WITH NO PARTICULAR MODEL PREFERENCE AT THIS TIME.
LONG TERM...6 PM WEDNESDAY THROUGH MONDAY...THE MAJOR 500 MB
CLOSED LOW NOW OVER THE NORTH CENTRAL PORTION OF THE U.S. WILL
CONTINUE TO DIVE SOUTH REACHING THE FOUR CORNERS AREA OF THE
LOWER 48 STATES BY SUNRISE WED. THIS LOW WILL CONTINUE TO DIG
SOUTH PUSHING INTO NORTH CENTRAL MEXICO ON FRI EVENTUALLY KICKING
OUT EAST OUT OF THE STATE BY THIS WEEKEND. AHEAD OF THIS MID LEVEL
LOW SURFACE CAA WILL CONTINUE TO CAUSE TEMPS TO BOTTOM OUT AROUND THE
REGION WITH A MODERATE TO STRONG N-NE LOW LEVEL FLOW CONTINUING TO
PULL IN VERY COLD ARCTIC AIR THROUGHOUT THE REST OF THIS WEEK. AS
THE MID LEVEL LOW CLEARS THE REGION LATER THIS WEEK THIS WILL
FINALLY ALLOW THE AIRMASS TO START TO WARM TOWARDS THE WEEKEND
REDUCING THE FREEZE THREAT. UNTIL THEN HOWEVER THE THREAT OF
NIGHTTIME AND MORNING FREEZING TEMPS WILL PERSIST ON THROUGH SAT
MORNING. COMPLICATING MATTERS EVEN MORE WILL BE THE POTENTIAL FOR
SOME SURFACE COASTAL TROFFING TO SET UP LATE WED THROUGH EARLY FRI
WHICH WILL INCREASE THE LOW LEVEL CONVERGENCE ACROSS MUCH OF
EASTERN PORTIONS OF THE BRO CWA. THIS IN COMBINATION WITH THE VERY
COLD CONDITIONS WILL SET THE STAGE FOR SOME POTENTIAL FROZEN PCPN
THURS AND EARLY FRI. CURRENT MODEL FORECAST SOUNDINGS INDICATE THE
POTENTIAL FOR A SUSTAINED PERIOD OF NEAR TO SUB-FREEZING SATURATED
LAYERS FROM AROUND 750 MB EXTENDING DOWN TO AROUND 900 MB FOR
THURS AND EARLY FRI. IF THIS LIGHT FROZEN PCPN FORMS UP EXPECT THE
CURRENT WARM SOIL TEMPS TO PREVENT SIGNIFICANT ACCUMULATIONS
INITIALLY. HOWEVER ELEVATED BRIDGES AND OVERPASSES COULD SEE SOME
BETTER ACCUMULATIONS DUE TO BEING MORE EXPOSED TO THE COLD TEMPS.
RESIDENTS OF DEEP SOUTH TX SHOULD CONTINUE TO CLOSELY MONITOR THIS
SITUATION FOR FUTURE UPDATES. IF THE STRENGTH AND DURATION OF THE
EXPECTED S-/IP- IS GREATER THAN CURRENTLY FORECASTED WINTER
WEATHER ADVISORIES MAY BE NEEDED LATER THIS WEEK FOR POSSIBLE
HAZARDOUS WINTER PCPN. RUN TO RUN CONSISTENCY WITH THE GFS MEX
TEMPS AND POPS SHOWS GOOD STABILITY OVER THE LAST SEVERAL DAYS. SO
UNFORTUNATELY CONFIDENCE IN THIS UPCOMING WINTER SCENARIO IS
LOOKING PRETTY GOOD AT THIS TIME. MODEL TO MODEL CONSISTENCY IN
THE LONGER TERM IS ALSO DECENT WITH SOME TIMING DIFFERENCES
SHOWING CONCERNING THE EASTWARD SPEED OF THE 500 MB TROUGH/CLOSED
LOW. THE GFS APPEARS TO BE A LITTLE FASTER VERSUS THE GEM AND
ECMWF RUNS.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY
FOR TXZ248>255.
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ248>257.
HARD FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR TXZ248>255.
WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ248>257.
FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
TXZ256-257.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY FOR
TXZ256-257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM CST WEDNESDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
WEDNESDAY FOR GMZ150-155-170-175.
GALE WARNING UNTIL 6 PM CST THIS EVENING FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
54/64Hazardous weather outlook, Feb 1, 5:15 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CST TUE FEB 1 2011 TXZ248>257-021200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 3 PM CST THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 6 PM CST THIS EVENING. A FREEZE WARNING IS IN EFFECT FOR THE COASTAL PORTIONS OF CAMERON AND WILLACY COUNTY BEGINNING AT MIDNIGHT TONIGHT...WITH A HARD FREEZE WARNING IN EFFECT FOR THE REMAINDER OF DEEP SOUTH TEXAS BEGINNING AT MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FREEZE WARNING AND HARD FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 10 AM CST WEDNESDAY MORNING. A FREEZE WATCH AND HARD FREEZE WATCH IS IN EFFECT BEGINNING AT 10 PM CST WEDNESDAY NIGHT. ADDITIONAL FREEZE WARNINGS AND HARD FREEZE WARNINGS WILL LIKELY BE NEEDED WEDNESDAY NIGHT...THURSDAY NIGHT...AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-021200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 515 AM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE. A GALE WARNING IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND BEGINNING AT 6 PM CST THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE LAGUNA MADRE UNTIL 6 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL REMAIN IN EFFECT UNTIL 6 PM CST WEDNESDAY. ADDITIONAL SMALL CRAFT ADVISORIES AND GALE WARNINGS WILL LIKELY BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:18 AM CST | Gale Warning | BRO | 21 hr | |
| Feb 1, 3:18 AM CST | Small Craft Advisory | BRO | 4 days | |
| Feb 1, 3:18 AM CST | Small Craft Advisory for Winds | BRO | 37 hr | |
| Feb 1, 4:12 AM CST | Freeze Watch | BRO | 28 hr | |
| Feb 1, 4:12 AM CST | Freeze Warning | BRO | 32 hr | |
| Feb 1, 4:12 AM CST | Hard Freeze Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 28 hr |
| Feb 1, 4:12 AM CST | Hard Freeze Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
| Feb 1, 4:12 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 11 hr |
| Feb 1, 12:18 PM CST | Wind Chill Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
Nearby
Wind Chill Watches in Texas, 2011Every wind chill watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.